U.S. doctors online nowAsk doctors free
Brazil
A 38-year-old male asked:

my friend's father, that is with sodium and potassium in brain, has also his heart swollen. is it also caused by high salt intake?

1 doctor answer1 doctor weighed in
Dr. Tarek Naguib
Nephrology and Dialysis 40 years experience
An important factor: High salt intake is only an important factor. It causes a diseased heart with congestive heart failure to get worse and to become enlarged and the body becomes swollen. However, there are other factors like smoking, alcohol, coronary disease etc. Kidney disease is also an important factor in this picture.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 35-year-old member asked:

Is diarrhea considered to be a side effect of potassium supplements?

2 doctor answers2 doctors weighed in
Dr. Sidney Vinson
Gastroenterology 27 years experience
Yes: Unfortunately, diarrhea is a common side-effect of most medications and is known to be associated with potassium.
CA
A 25-year-old member asked:

Does potassium effect restless leg syndrome?

2 doctor answers3 doctors weighed in
Dr. Shaym Puppala
Internal Medicine 25 years experience
No: If you have leg cramps from low potassium (from diuretics, for example), then a potassium supplement can help. True restless legs syndrome, in which the legs are truly restless rather than cramping, generally is not helped by potassium.
Las Vegas, NV
A 56-year-old male asked:

I lost 100lbs, I exercise daily, I eat 70% raw fruit + veggies. Avg. Sodium is 2.3g, potassium 4.5g. My BP is 134/68. Where could I be going wrong?

2 doctor answers10 doctors weighed in
Dr. Mike Moore
Dr. Mike Mooreanswered
Family Medicine 8 years experience
You're doing fine...: You have made excellent progress towards a more healthy lifestyle. Why do you think something may be going wrong? If you had high blood pressire it is now normal. What is your weight goal? Good idea to take a multivitamin, omega 3 oil and vitamin d=3 and b-12. Be sure you continue to follow up with your physician, continue your weight loss/exercise, and please don't get discouraged!
Dr. Mike Moore
Dr. Mike Moore commented
Family Medicine 8 years experience
Provided original answer
That is perfect! You may need to eventually be on BP meds again...sometimes we don't know what causes hypertension, and we just have to treat it because we know it's harmful in the long run. We do like to get your BP as close to 102/80 as possible, but for you that might not be attainable. Good luck & you're doing great!
Dec 5, 2011
Dr. Quang Nguyen
Specializes in Endocrinology
I think Mike meant 120/80 but agree with all the above. The main goal in weight management is to do it gradually and to be able to maintain it long term, which you are doing. Keep up the good work.
Dec 5, 2011
Dr. Mike Moore
Dr. Mike Moore commented
Family Medicine 8 years experience
Provided original answer
Thanks Dr. Nguyen!
Dec 12, 2011
India
A 43-year-old male asked:

How much capsules of glucosamine sulphate potassium chloride 500 mg can i/should I take for osteoarthritis?

2 doctor answers8 doctors weighed in
Dr. Michio Abe
Internal Medicine 26 years experience
2-3 x/ day: You can take glucosamine 1000-1500mg daily possibly along with chondroitin sulfate 800-1200mg daily for osteoarthritis.
United Kingdom
A 58-year-old female asked:

I am allergic to aspirin and ibuprofen and I have painful swollen joints in my fingers. What anti inflammatory can intake?

1 doctor answer2 doctors weighed in
Dr. Keegan Duchicela
Family Medicine 14 years experience
Alternatives.: There are some non-steroidal anti-inflammatories other than Ibuprofen that work on slightly different pathways in the body, but if you've had a strong allergic reaction to one, chances are you'll have a reaction to another. There's always prednisone, which is a steroid, and if used appropriately could give you some relief. You should have a talk with your doc about the full risks and benefits.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 4, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.